Confirm the relationship between COVID-19 vaccines and menstrual disorders
2022/11/17 Galarraga Aiestaran, Ana - Elhuyar Zientzia Iturria: Elhuyar aldizkaria
In October 2022, the European Medicines Agency (EMA), recommended by the Pharmacovigilance Committee (PRAC), included increased menstrual bleeding in the side effects of COVID-19 (Modern and Pfizer) RNA vaccines. He also mentioned that most cases were mild and transient. Now, an article published by the journal Science confirms that COVID-19 vaccines have in some cases caused an increase in bleeding and even a prolongation of the cycle. Most of all, they've looked at the US data. and the United Kingdom to reach these conclusions and have claimed the need to investigate the relationship between menstrual cycle and immunity.
The article explains that changes in the menstrual cycle also occur with other vaccines. The collateral effects collection systems of the COVID-19 vaccines were prepared to receive serious side effects, but not milder ones, including menstrual disorders. However, reflecting the manifestations of pharmacovigilance systems, clinical sessions and women, it is stated that there is a relationship between COVID-19 vaccines and changes in the rule.
The most frequent effects are, on the one hand, prolongation of the menstrual cycle and, on the other hand, increased bleeding. Analyzing the cause, it is rejected because of some component of the vaccines. On the contrary, they consider that they influence the functioning of menstrual hormones and the role of immunity in the cellular renewal of the uterus. The first would affect the duration of the cycle and the second would affect bleeding.
Although the conclusions are mild and transitory, researchers believe that research is needed. Moreover, they have recognized that the relationship between the menstrual cycle and immunity is generally quite unknown and have claimed the need for investigation.